Universidad Complutense de Madrid
E-Prints Complutense

Convergence of the Eckmann and Ruelle algorithm for the estimation of Liapunov exponents



Downloads per month over past year

Mera Rivas, Maria Eugenia and Morán Cabré, Manuel (2000) Convergence of the Eckmann and Ruelle algorithm for the estimation of Liapunov exponents. Ergodic Theory and Dynamical Systems, 20 (2). pp. 531-546. ISSN 0143-3857


Official URL: https://doi.org/10.1017/S0143385700000262


We analyze the convergence conditions of the Eckmann and Ruelle algorithm (E.R.A. for the sequel) used to estimate the Liapunov exponents, for the tangent map, of an ergodic measure, invariant under a smooth dynamical system. We find sufficient conditions for this convergence which are related to those ensuring the convergence to the tangent map of the best linear L^{p}-fittings of the action of a mapping f on small balls. Under such conditions, we show how to use E.R.A. to obtain estimates of the Liapunov exponents, up to an arbitrary degree of accuracy. We propose an adaptation of E.R.A. for the computation of Liapunov exponents in smooth manifolds which allows us to avoid the problem of detecting the spurious exponents.
We prove, for a Borel measurable dynamics f, the existence of Liapunov exponents for the function Sr(x), mapping each point x to the matrix of the best linear Lp-fitting of the action of f on the closed ball of radius r centered at x, and we show how to use E.R.A. to get reliable estimates of the Liapunov exponents of Sr. We also propose a test for checking the differentiability of an empirically observed dynamics.

Item Type:Article
Uncontrolled Keywords:Liapunov exponents; Eckmann and Ruelle algorithm; Best L^{p}-linear estimate; Nonlinear dynamics; Invariant and ergodic measures.
Subjects:Sciences > Mathematics
ID Code:58882
Deposited On:17 Feb 2020 13:47
Last Modified:17 Feb 2020 13:47

Origin of downloads

Repository Staff Only: item control page